{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,4,28]],"date-time":"2026-04-28T23:27:57Z","timestamp":1777418877576,"version":"3.51.4"},"reference-count":18,"publisher":"SAGE Publications","issue":"2","license":[{"start":{"date-parts":[[2004,2,1]],"date-time":"2004-02-01T00:00:00Z","timestamp":1075593600000},"content-version":"tdm","delay-in-days":0,"URL":"https:\/\/journals.sagepub.com\/page\/policies\/text-and-data-mining-license"}],"content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":["Ann Pharmacother"],"published-print":{"date-parts":[[2004,2]]},"abstract":"<jats:sec>\n                    <jats:title>OBJECTIVE<\/jats:title>\n                    <jats:p>To report a case of a severe dermatologic reaction at the infusion site, as well as at multiple distant sites, after paclitaxel administration.<\/jats:p>\n                  <\/jats:sec>\n                  <jats:sec>\n                    <jats:title>CASE SUMMARY<\/jats:title>\n                    <jats:p>\n                      A 53-year-old white male with cancer of the base of the tongue was treated with paclitaxel 100 mg\/m\n                      <jats:sup>2<\/jats:sup>\n                      infused over 3 hours and carboplatin dosed at an AUC of 6 mg\/mL\u2022min infused over 30 minutes via a peripheral vein on the left arm. After 4 doses of paclitaxel, the patient developed erythematous patches on both forearms and both thighs. The lesions on the left arm worsened into a necrotic ulcer, exposing underlying tissues. All of the lesions healed after paclitaxel was withheld from subsequent cycles. Based on the Naranjo probability scale, it is probable that paclitaxel was the causative agent for these lesions.\n                    <\/jats:p>\n                  <\/jats:sec>\n                  <jats:sec>\n                    <jats:title>DISCUSSION<\/jats:title>\n                    <jats:p>Most of the previously reported paclitaxel-induced dermatologic reactions occurred following extravasation. There are few reports of generalized dermatologic rashes. These rashes are thought to be due to delayed hypersensitivity either to paclitaxel or the solubilizing agents. Our patient had dermatologic toxicity at the infusion site, as well as at multiple other sites, that developed about 6 weeks after the first paclitaxel infusion.<\/jats:p>\n                  <\/jats:sec>\n                  <jats:sec>\n                    <jats:title>CONCLUSIONS<\/jats:title>\n                    <jats:p>Generalized dermatologic toxicity after paclitaxel administration is uncommon and seems to be immunologically mediated. This toxicity could be secondary to paclitaxel or the additives. The use of paclitaxel is increasing in various malignancies. Newer formulations are under development. Until these formulations are available, clinicians should report any dermatologic reactions in order to identify the cause of toxicity and develop safer administration technique.<\/jats:p>\n                  <\/jats:sec>","DOI":"10.1345\/aph.1d206","type":"journal-article","created":{"date-parts":[[2004,1,12]],"date-time":"2004-01-12T12:02:56Z","timestamp":1073908976000},"page":"238-241","source":"Crossref","is-referenced-by-count":9,"title":["Severe Dermatologic Reactions at Multiple Sites After Paclitaxel Administration"],"prefix":"10.1177","volume":"38","author":[{"given":"Rakesh","family":"Beri","sequence":"first","affiliation":[{"name":"Rakesh Beri PharmD BCOP, Clinical Assistant Professor, Department of Pharmacy Practice, College of Pharmacy, University of Illinois at Chicago, Chicago, IL"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Fred R","family":"Rosen","sequence":"additional","affiliation":[{"name":"Fred R Rosen MD, Assistant Professor of Clinical Medicine, Department of Medicine, University of Illinois at Chicago"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Michael J","family":"Pacini","sequence":"additional","affiliation":[{"name":"Michael J Pacini PharmD BCOP, Clinical Assistant Professor, Department of Pharmacy Practice, College of Pharmacy, University of Illinois at Chicago"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Swati R","family":"Desai","sequence":"additional","affiliation":[{"name":"Swati R Desai PharmD, Clinical Assistant Professor, Department of Pharmacy Practice, College of Pharmacy, University of Illinois at Chicago"}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"179","published-online":{"date-parts":[[2004,2,1]]},"reference":[{"key":"bibr1-aph.1D206","volume-title":"Taxol (paclitaxel)","year":"2001"},{"key":"bibr2-aph.1D206","volume-title":"Drugdex System","author":"Paclitaxel drug evaluation.","year":"2003"},{"key":"bibr3-aph.1D206","unstructured":"3. Paclitaxel drug monograph. In: Solimando DAS ed. Drug information handbook for oncology. 3rd ed. Hudson, OH: Lexi-Comp, 2003:584."},{"key":"bibr4-aph.1D206","doi-asserted-by":"publisher","DOI":"10.5737\/1181912x729697"},{"key":"bibr5-aph.1D206","doi-asserted-by":"publisher","DOI":"10.1002\/1097-0142(19950701)76:1<116::AID-CNCR2820760118>3.0.CO;2-P"},{"key":"bibr6-aph.1D206","doi-asserted-by":"publisher","DOI":"10.1097\/00000421-199710000-00023"},{"key":"bibr7-aph.1D206","doi-asserted-by":"publisher","DOI":"10.1200\/JCO.1994.12.10.2237"},{"key":"bibr8-aph.1D206","doi-asserted-by":"publisher","DOI":"10.1002\/j.1875-9114.1997.tb03689.x"},{"key":"bibr9-aph.1D206","doi-asserted-by":"publisher","DOI":"10.1016\/0140-6736(93)90871-D"},{"key":"bibr10-aph.1D206","doi-asserted-by":"publisher","DOI":"10.1006\/gyno.1996.0017"},{"key":"bibr11-aph.1D206","doi-asserted-by":"publisher","DOI":"10.1006\/gyno.1996.4514"},{"key":"bibr12-aph.1D206","doi-asserted-by":"publisher","DOI":"10.1016\/S0190-9622(96)80147-2"},{"key":"bibr13-aph.1D206","doi-asserted-by":"publisher","DOI":"10.1111\/j.1365-4362.1997.tb01164.x"},{"key":"bibr14-aph.1D206","doi-asserted-by":"publisher","DOI":"10.1002\/1097-0142(19931015)72:8<2457::AID-CNCR2820720825>3.0.CO;2-Z"},{"key":"bibr15-aph.1D206","doi-asserted-by":"publisher","DOI":"10.1097\/00007611-199605000-00022"},{"key":"bibr16-aph.1D206","doi-asserted-by":"publisher","DOI":"10.1038\/clpt.1981.154"},{"key":"bibr17-aph.1D206","doi-asserted-by":"publisher","DOI":"10.2165\/00003088-200342070-00005"},{"key":"bibr18-aph.1D206","doi-asserted-by":"publisher","DOI":"10.1016\/S0378-5173(02)00478-7"}],"container-title":["Annals of Pharmacotherapy"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/journals.sagepub.com\/doi\/pdf\/10.1345\/aph.1D206","content-type":"application\/pdf","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/journals.sagepub.com\/doi\/full-xml\/10.1345\/aph.1D206","content-type":"application\/xml","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/journals.sagepub.com\/doi\/pdf\/10.1345\/aph.1D206","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2026,4,28]],"date-time":"2026-04-28T11:08:32Z","timestamp":1777374512000},"score":1,"resource":{"primary":{"URL":"https:\/\/journals.sagepub.com\/doi\/10.1345\/aph.1D206"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2004,2]]},"references-count":18,"journal-issue":{"issue":"2","published-print":{"date-parts":[[2004,2]]}},"alternative-id":["10.1345\/aph.1D206"],"URL":"https:\/\/doi.org\/10.1345\/aph.1d206","relation":{},"ISSN":["1060-0280","1542-6270"],"issn-type":[{"value":"1060-0280","type":"print"},{"value":"1542-6270","type":"electronic"}],"subject":[],"published":{"date-parts":[[2004,2]]}}}